ADHD

Question
Posted by: Zazza | 2011/03/09

Q.

ADD and behaviour

My 10 year old son was diagnosed with ADD, and he started taking Ritalin in the second qtr of 2009, and his academics went well. Towards the end, the doctor up the dose to 3 per day of 10mg, which made him like a zombie, he could not eat or sleep, he would be a total blank. We switched back to 2 per day in 2010, and he was fine again. But what is happening now, is he is still taking the 2 per day(1 in the morning and the other 1 after 11) only weekday. My problem now with him is that his academics are very good, but he is forgetful, he don''t know where he put his stuff, he won''t even remember where he put his book he had the last 20 minutes. If you ask him to bring a certain book back home from school he won''t do it, when you ask him he would tell you that he forgot, and so on. He is now starting a behaviour where he would just keep quiet if you ask him. He also do not worry about what is going on around him, for example, the time he should get to school, I keep on getting phone cals from school, that he is always late and he is strolling as if he has the whole world in his hands. He does not see the need of urgency. What can be done in this case, I am getting worried, because now him not handing in his homework and being late, he is loosing out on some important marks.

Expert's Reply

A.

ADHD Expert

Dear Zazza,

Please speak with the prescribing doctor about the changes you are experiencing. His dose should be checked every six months and from your post it appears the last time his dose was adjusted was a year ago. He may require a higher dose.

In addition, instilling fair and consistent consequences for his behaviour will make him think twice about repeating it again.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2011/03/11

Dear Zazza,

Please speak with the prescribing doctor about the changes you are experiencing. His dose should be checked every six months and from your post it appears the last time his dose was adjusted was a year ago. He may require a higher dose.

In addition, instilling fair and consistent consequences for his behaviour will make him think twice about repeating it again.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.